Alert archive / Wyoming / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 66, NWS Riverton, WY

August 22, 2013Johnson County, Natrona County, Wyoming

NWS Riverton, WY issued this severe thunderstorm warning at Aug 22, 2013, 7:20 PM MDT for Johnson County, Natrona County, Wyoming. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 22, 2013, 7:20 PM MDT (01:20 UTC)
Expired
Aug 22, 2013, 7:45 PM MDT
In force
25 min
Issued by
NWS Riverton, WY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Johnson County, WY, Natrona County, WY

The radar

The Riverton/Lander radar (KRIW), 152 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 00:00Z, 1.3 hours before the alert went out and 495 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2013-08-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 176 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2013-08-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
176 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
2103 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
37 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Riverton, WY wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 2:11 PM MDT, 5 hours 9 minutes earlier.

Area forecast discussion, Aug 22, 2:11 PM MDT, 5 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RIVERTON WY
211 PM MDT THU AUG 22 2013

.SHORT TERM...TONIGHT AND FRIDAY
MORNING SHORTWAVE THAT CAUSED A FEW SHOWERS AND THUNDERSTORMS
OVER OUR NERN ZONES IS MOVING AWAY FROM THE AREA AS EXPECTED. THE
NEXT APPROACHING DISTURBANCE IS LIFTING NE TOWARDS SWEETWATER
COUNTY. LIMITED INSTABILITY DOWN THERE BUT WITH APPROACHING
DISTURBANCE SHOULD BE ENOUGH TO PRODUCE SHOWERS AND THUNDERSTORMS
THROUGH THE EVENING. IN THE FAR WEST...OLD CONVECTIVE DEBRIS FROM
YESTERDAY'S CONVECTION OVER ARIZONA IS PROVIDING SOME ADDITIONAL
MOISTURE AND DISCONTINUITY BOUNDARY FOR DIFFERENTIAL HEATING FOR
AIDED THUNDERSTORM DEVELOPMENT AREA. NERN ZONES HAVE WEAK FRONTAL
BOUNDARY TO FOCUS ON ALONG WITH BETTER LOW LEVEL MOISTURE.
CONVECTION WILL GRADUALLY WEAKEN LATER THIS EVENING WITH A FEW
SHOWERS OR POSSIBLY A THUNDERSTORM LINGERING OVERNIGHT. ON
FRIDAY...A COUPLE DISTURBANCES COULD COME INTO PLAY. ONE IS COMING
OUT OF APPROACHING NRN CA UPPER LOW AND IS ASSOCIATED WITH A JET
STREAK. THE VORT AND RIGHT ENTRANCE REGION OF THE JET STREAK
APPROACHES THE NW LATER TOMORROW AND INTO FRIDAY EVENING WHICH
COULD PROVIDE AIDED SUPPORT FOR CONVECTION OVER THE NWRN AREAS
LATER FRIDAY. INCREASED THIS AREA TO SCATTERED POPS. DRIER AIR
MOVES INTO THE SW BUT ANOTHER APPROACHING DISTURBANCE LATE IN THE
DAY WARRANTS AT LEAST ISOLATED COVERAGE WITH SMALL AMOUNTS OF
FORECAST CAPE. GENERAL SW FLOW ACROSS THE AREA WITH SOME BREEZY
CONDITIONS IN THE MOUNTAINS AND WIND CORRIDOR AT TIMES.

.LONG TERM...FRIDAY NIGHT THROUGH THURSDAY
WV IMAGERY AND RADAR SHOWING EXITING SW ACROSS NERN CORNER OF CWA
THIS MORNING...WITH ANOTHER WEAKER IMPULSE IN THE ECNTRL TO NERN
PORTION OF UT...WHICH SHOULD SKIRT OUR SRN FA LATER TODAY...AND
PERHAPS OUR SERN TO E CWA TOMORROW MIDDAY. IMAGERY IS ALSO SHOWING
ANOTHER DISTURBANCE IN CNTRL ID WHICH WILL SWEEP BY OUR NRN BORDER
REGION THIS AFTERNOON. FURTHER UPSTREAM...BUT DOWN SOUTH...IMAGERY
ALSO SHOWING YET ANOTHER SW DISTURBANCE IN THE NRN TIP OF BAJA/SWRN
AZ/SERN CA...WHICH WILL RIDE THE RIDGE AND SHOULD OVERRUN AT LEAST
OUR WRN FA ON FRIDAY AND BE IN EFFECT BY THE START OF MY FCST
PERIOD. THE CUT LOW IN THE EPAC...JUST W OF SAN FRAN...STILL LOOK ON
TRACK TO LIFT OUT AND EJECT TO THE NE...STAYING NW OF OUR
REGION...AND TIMING DOES NOT LOOK QUITE AS SYNCHRONIZED WITH THE SRN
IMPULSE AS IT DID A DAY AGO...NOT THAT IT REALLY MATTERS.

FRI NIGHT...WHILE TODAY WILL BE MORE OF AN ERN CWA...PARTICULARLY
JOHNSON AND SOME NATRONA COUNTY...AND MORE SPECIFICALLY A BIG HORN
MOUNTAIN SHOW...WITH LESS CHANCES AND AMOUNTS ACROSS THE WRN
HIGHLANDS...FRIDAY'S ACTION WILL BE SPLIT FROM EARLIER ACTIVITY IN THE
ERN FA...TO EVENING SHOWERS AND THUNDER RIDING UP THE WRN CORRIDOR
ALONG WITH THE ABOVE MENTIONED DISTURBANCE NOW IN/NEAR NRN BAJA. AS
FAR AS STORM STRENGTH GOES...THERMODYNAMICS AND EFFECTIVE SHEAR NOT
PARTICULARLY IMPRESSIVE ANYWHERE. HOWEVER...THAT SAID THERE WILL
STILL BE THREE AREAS TO WATCH FOR PESKY ISOLATED STRONGER STORMS
FRIDAY EVENING. 1 THE NORTHWEST CORNER OF THE CWA...IN AND AROUND
THE YELLOWSTONE REGION...AS SLIGHTLY DEEPER MOISTURE...INSTABILITY
AND DIFLUENT UPR SHEAR AND PROXIMITY TO LIFTING JET...ASSOCIATED
WITH BOTH LIFTING EPAC TROF AND THE SW DISTURBANCE...WILL GIVE A
FLEETING GLIMPSE AT SCATTERED 20 TO 30 MPH STORMS WITH WINDS TO 35
MPH AND SMALL HAIL LESS THAN 1/2 INCH. 2 IN AND NEAR SWEETWATER
COUNTY WHICH WILL HAVE A MUCH DRIER BL BUT STILL DECENT ML MOISTURE
TO WORK WITH ...PRODUCING SLOWER MOVING AND MORE ELEVATED CONVECTION
THAN THEIR COUNTERPARTS UP NORTH...BUT WITH WIND GUST POTENTIAL TO
45 MPH. 3 WILL INCLUDE THE BIG HORN HORN MOUNTAINS AND THEN THE
EXTREME ERN PORTIONS OF JOHNSON AND NATRONA COUNTIES WHICH WILL HAVE
MORE ISOLATED STORMS BUT WITH THE POTENTIAL TO PRODUCE BOTH SMALL
HAIL TO A HALF AN INCH AND WINDS GUSTS TO 45 MPH. ALL OF THE
ACTIVITY SHOULD BE DONE ACROSS THE CWA EXCEPT FOR THE NWRN CWA WHERE
SHOWERS/THUNDER COULD LINGER TIL MIDNIGHT. SO RIDERS OF THE GREATER
YELLOWSTONE BICYCLE RIDE TAKE CARE WHILE WHILE FINISHING UP AND/OR
CAMPING NORTH OF THE BORDER.

SATURDAY...MOISTURE ON THE DECLINE OUT WEST...BUT STILL INSTABILITY
AND UPR FORCING FROM THE END OF FRIDAY EVENING'S SW. SO...CONVECTION
WILL BEGIN EARLIER ACROSS THE WRN CWA...BUT ALSO END A BIT EARLIER
THAN ON FRIDAY. AGAIN...RIDERS OF THE YELLOWSTONE RIDE WILL BE AFFECTED BY
THUNDERSTORMS PARTICULARLY AFTER THEIR MID DAY LUNCH BREAK AND
THROUGH THE REST OF THEIR RIDE TO BEARTOOTH PASS AND BACK. STORMS
COULD PRODUCE BOTH HEAVY RAIN AND SMALL HAIL OR GRAUPEL IN ADDITION
TO FREQUENT LIGHTNING AS THEY TRY TO LEAVE THE HIGHER TERRAIN BUT
CONTINUALLY REFORM. HIGH TEMPS OVR MUCH OF THE RIDE WILL STRUGGLE TO
MAKE IT INTO THE MID 50S...AND MAY NOT MAKE IT TO 40 NEAR THE TOP OF
THE PASSES. THIS TOGETHER WITH POSSIBLE WET CONDITIONS WILL MAKE IT
FEEL QUITE COOL AT TIMES...BRRR.

EAST OF THE DIVIDE...A SLIGHTLY LATER AND MORE ISOLATED SHOW IS
EXPECTED...EXCEPT FOR THE BIG HORN MOUNTAINS WHICH WILL BE UNDER
MORE OF THE SAME INFLUENCE THAT THE WRN CWA WILL EXPERIENCE. EXPECT
THE BASINS TO BE RELATIVELY PRECIP FREE FOR THE MOST PART WITH THE
SRN AND ERN PORTIONS OF THE CWA PUTTING UP CONVECTION MID AFTERNOON
ASSOCIATED WITH ANOTHER RING O FIRE UPR DISTURBANCE. WITH LL SWRLY
FLOW ACROSS NEARLY THE ENTIRE CWA...SAVE THE MOUNTAINS...DO NOT
EXPECT AVAILABLE MOISTURE TO BE SIGNIFICANT...NOR CAPE. AND NOTHING
ELSE LEADS TO PREDICT MUCH OF ANYTHING WITH THESE STORMS...OTHER
THAN SOME ANNOYING WIND GUSTS AT TIMES...ESPECIALLY IF CONVECTION
CAN ACTUALLY GET OFF THE MOUNTAINS AND WORK ITS WAY OVER THE LOW
LANDS.

SUNDAY AND BEYOND...LRMS ALL BASICALLY SINGING THE SAME SONG...WITH
SLIGHTLY DIFFERENT TUNES THROUGHOUT THE REST OF THE FCST PERIOD.
AGAIN IT COMES DOWN TO A MATTER  THE UPPER LEVEL POSITION OF THE
MIDDLE CONUS HIGH...AND THE RELATIVE POSITION OF SFC SET UP AND HOW
CLOSE WE WILL BE TO LEE TROFING...CO HIGH...AND SW CONUS/GREAT BASIN
LOW... WILL ALL COME INTO PLAY AND LAY OUT HOW MUCH MOISTURE WILL BE
AVAILABLE FOR PRECIP. MDLS ARE NOW STARTING TO HANDLE THE
DEVELOPMENT...MOVEMENT...AND DISSIPATION OF THE PAC TROPICAL CYCLONE
OFF OF MEX MORE SIMILARLY...BASICALLY KILLING IT LATE ON
SUNDAY/EARLY ON MONDAY...THEN SHEARING THE MOISTURE APART...BUT
INJECTING SOME INTO THE S TO SW FLOW OVER OF THE SW CONUS WHICH
WOULD A LEAST IN PART HEAD OUR DIRECTION. GFS IS MORE BULLISH WITH
MOISTURE THAN THE EURO...BUT BOTH ALSO WRING MUCH OF THE MOISTURE
OUT ACROSS THE SOUTHWEST HIGHLANDS BEFORE IT GETS HERE...AS USUAL.
MOST LIKELY...IF SOME OF THAT MOISTURE DOES MAKE IT HERE...IT WILL
BE USED DURING THE MONDAY PERIOD OF THE FORECAST AND PROBABLY OVER
THE WRN FA. STILL HARD TO GET EXCITED ATTM.

.AVIATION.../00Z ISSUANCE/
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
EARLY EVENING BEFORE DIMINISHING TO ISOLATED COVERAGE FOR THE LATER
OVERNIGHT HOURS. MOUNTAINS WILL OBSCURED AT TIMES DURING ANY PASSING
SHOWERS OR THUNDERSTORMS ALONG WITH BRIEF MVFR CONDITIONS. THE MORE
CONCENTRATED SHOWERS WILL BE OVER THE MOUNTAINS...ESPECIALLY IN AND
NEAR THE ABSAROKAS. THUNDERSTORMS WILL BE MORE
ISOLATED IN COVERAGE ON FRIDAY EXCEPT IN THE FAR WEST WHERE SCATTERED
MOUNTAIN THUNDERSTORMS ARE EXPECTED TO DEVELOP ONCE AGAIN.

.FIRE WEATHER...
WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL PREVAIL THROUGH
THIS EVENING BEFORE DECREASING TO ISOLATED THE REMAINDER OF TONIGHT
AND FRIDAY MORNING. ISOLATED THUNDERSTORMS WILL COVER THE ENTIRE AREA
FRIDAY AFTERNOON EXCEPT IN THE NORTHWEST WHERE SCATTERED
THUNDERSTORMS ARE EXPECTED.

&&

.RIW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

SHORT TERM...SKRBAC
LONG TERM...BRAUN
AVIATION...SKRBAC
FIRE WEATHER...SKRBAC
Hazardous weather outlook, Aug 22, 4:00 AM MDT, 15 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RIVERTON WY
400 AM MDT THU AUG 22 2013

WYZ001>020-022>030-231200-
ABSAROKA MOUNTAINS-BIGHORN MOUNTAINS SOUTHEAST-
BIGHORN MOUNTAINS WEST-CASPER MOUNTAIN-CODY FOOTHILLS-
EAST SWEETWATER COUNTY-FLAMING GORGE-
GREEN MOUNTAINS AND RATTLESNAKE RANGE-JACKSON HOLE-LANDER FOOTHILLS-
NATRONA COUNTY LOWER ELEVATIONS-NORTH BIG HORN BASIN-
NORTHEAST JOHNSON COUNTY-OWL CREEK AND BRIDGER MOUNTAINS-
ROCK SPRINGS AND GREEN RIVER-SALT RIVER AND WYOMING RANGES-
SOUTH LINCOLN COUNTY-SOUTHEAST BIG HORN BASIN-
SOUTHEAST JOHNSON COUNTY-SOUTHWEST BIG HORN BASIN-STAR VALLEY-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN-
UPPER GREEN RIVER BASIN FOOTHILLS-UPPER WIND RIVER BASIN-
WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-WIND RIVER MOUNTAINS WEST-
YELLOWSTONE NATIONAL PARK-
400 AM MDT THU AUG 22 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL WYOMING.

.DAY ONE...TODAY AND TONIGHT

ISOLATED TO SCATTERED THUNDERSTORMS WILL SPREAD ACROSS MUCH OF THE
AREA THIS AFTERNOON. SOME THUNDERSTORMS MAY BRING STRONG GUSTY
WINDS...HEAVY RAINFALL...AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT...HAIL OF ANY SIZE...WINDS ABOVE 40
MPH...RAINFALL OVER A HALF AN INCH...OR ANY OTHER SIGNIFICANT
WEATHER.

TEAM RIVERTON

In the hours before

Special weather statement, Aug 22, 1:39 PM MDT, 5 hours 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
139 PM MDT THU AUG 22 2013

WYZ001-002-012-013-025-222100-
ABSAROKA MOUNTAINS-JACKSON HOLE-TETON AND GROS VENTRE MOUNTAINS-
UPPER GREEN RIVER BASIN FOOTHILLS-YELLOWSTONE NATIONAL PARK-
139 PM MDT THU AUG 22 2013

THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS
AFTERNOON...MOVING FROM SOUTHWEST TO NORTHEAST AT AROUND 15 MPH
THROUGH 3 PM. THE MAIN THREATS WITH ANY OF THESE STORMS WILL
BE BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND FREQUENT
LIGHTNING.

JFB
Special weather statement, Aug 22, 3:00 PM MDT, 4 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
300 PM MDT THU AUG 22 2013

WYZ001>003-012>016-025-222200-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-YELLOWSTONE NATIONAL PARK-
300 PM MDT THU AUG 22 2013

THUNDERSTORMS WILL CONTINUE TO DEVELOP...DISSIPATE...AND REDEVELOP
ACROSS THE REGION THIS AFTERNOON...MAINLY WEST OF A CLARK TO BIG
PINEY LINE...MOVING FROM SOUTHWEST TO NORTHEAST AT 10 TO 15 MPH
THROUGH 4 PM. THE MAIN THREATS WITH ANY OF THESE STORMS WILL BE BRIEF
HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND FREQUENT LIGHTNING.

JFB
Special weather statement, Aug 22, 4:00 PM MDT, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
400 PM MDT THU AUG 22 2013

WYZ001>003-012>016-025-222300-
ABSAROKA MOUNTAINS-CODY FOOTHILLS-JACKSON HOLE-
TETON AND GROS VENTRE MOUNTAINS-UPPER GREEN RIVER BASIN FOOTHILLS-
UPPER WIND RIVER BASIN-WIND RIVER MOUNTAINS EAST-
WIND RIVER MOUNTAINS WEST-YELLOWSTONE NATIONAL PARK-
400 PM MDT THU AUG 22 2013

THUNDERSTORMS WILL CONTINUE TO DEVELOP...DISSIPATE...AND REDEVELOP
ACROSS THE REGION THIS AFTERNOON...MAINLY WEST OF A CLARK TO
MEETEETSE...TO BIG PINEY LINE...MOVING FROM SOUTHWEST TO NORTHEAST AT
10 TO 15 MPH THROUGH 5 PM. THE MAIN THREATS WITH ANY OF THESE STORMS
WILL BE BRIEF HEAVY RAIN...GUSTY WINDS TO 35 MPH...AND FREQUENT
LIGHTNING.

WYZ017>019-030-222300-
EAST SWEETWATER COUNTY-GREEN MOUNTAINS AND RATTLESNAKE RANGE-
LANDER FOOTHILLS-WIND RIVER BASIN-
400 PM MDT THU AUG 22 2013

THUNDERSTORMS ARE DEVELOPING ACROSS THE REGION THIS AFTERNOON...
MAINLY EAST OF A SHOSHONI TO ROCK SPRINGS LINE...MOVING FROM
SOUTHWEST TO NORTHEAST AT 10 TO 15 MPH THROUGH 5 PM. THE MAIN THREATS
WITH ANY OF THESE STORMS WILL BE BRIEF HEAVY RAIN...GUSTY WINDS TO 35
MPH...AND FREQUENT LIGHTNING.

JFB
Special weather statement, Aug 22, 5:05 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
505 PM MDT THU AUG 22 2013

WYZ005-006-222345-
SOUTHEAST BIG HORN BASIN WY-SOUTHWEST BIG HORN BASIN WY-
505 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN WASHAKIE AND CENTRAL HOT
SPRINGS COUNTIES UNTIL 545 PM MDT...

AT 500 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTH OF HWY JCT 170 AND 120...OR 12
MILES NORTHWEST OF THERMOPOLIS...MOVING NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
LOWER COTTONWOOD CREEK RD AROUND 520 PM MDT.
KIRBY AROUND 535 PM MDT.
U.S. HWY 20/789 MILE MARKER 150 AND WINCHESTER AROUND 545 PM MDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4405 10817 4386 10796 4365 10835 4380 10852
TIME...MOT...LOC 2304Z 236DEG 12KT 4379 10834

AR
Special weather statement, Aug 22, 6:49 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
649 PM MDT THU AUG 22 2013

WYZ020-022-230130-
CASPER MOUNTAIN WY-NATRONA COUNTY LOWER ELEVATIONS WY-
649 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN NATRONA COUNTY UNTIL 730
PM MDT...

AT 646 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR JCT I25 AND HWY 20...OR NEAR CASPER...MOVING
NORTHEAST AT 15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
I25 EXIT 191 AND CASPER EVENTS CENTER AROUND 655 PM MDT.
BAR NUNN...EASTRIDGE MALL AND HOMA HILLS AROUND 700 PM MDT.
EVANSVILLE AND I25 EXIT 197 AROUND 705 PM MDT.
I25 EXIT 182 AROUND 710 PM MDT.
EDNESS K WILKINS STATE PARK AROUND 715 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 186 AND
202.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4276 10642 4292 10653 4313 10607 4298 10606
      4286 10607
TIME...MOT...LOC 0050Z 243DEG 15KT 4288 10636

AR
Special weather statement, Aug 22, 7:06 PM MDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RIVERTON WY
706 PM MDT THU AUG 22 2013

WYZ020-230145-
NATRONA COUNTY LOWER ELEVATIONS WY-
706 PM MDT THU AUG 22 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN NATRONA COUNTY UNTIL
745 PM MDT...

AT 702 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR I25 EXIT 216...OR 28 MILES NORTH OF
CASPER...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

THIS STORM WILL BE NEAR...
STATE HWY 259 MILE MARKER 20 AROUND 715 PM MDT.
STATE HWY 259 MILE MARKER 25...STATE HWY 387 MILE MARKER 100 AND
MIDWEST AROUND 725 PM MDT.
EDGERTON AROUND 730 PM MDT.

THIS INCLUDES INTERSTATE 25 IN WYOMING BETWEEN MILE MARKERS 212 AND
229.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRIEF HEAVY RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A
FLOODED ROADWAY.

REPORT HAZARDOUS WEATHER TO THE NATIONAL WEATHER SERVICE OFFICE IN
RIVERTON AT 1-800-211-1448.

LAT...LON 4312 10638 4325 10654 4349 10623 4349 10609
      4344 10606 4319 10606
TIME...MOT...LOC 0106Z 230DEG 27KT 4325 10636

ROSS

The office that day

Everything else NWS Riverton, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 22, 6:49 PM MDTSpecial Weather StatementRIWNatrona41 min
Aug 22, 7:06 PM MDTSpecial Weather StatementRIWNatrona39 min
Aug 22, 7:44 PM MDTSpecial Weather StatementRIWJohnson46 min
Aug 22, 7:53 PM MDTSpecial Weather StatementRIWJohnson52 min
Aug 23, 3:02 PM MDTSpecial Weather StatementRIW43 min

Nearby

Severe Thunderstorm Warnings in Wyoming, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.